Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 31, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 3, 2001, 5:56 AM EDT for Bourbon County, Harrison County, Nicholas County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2001, 5:56 AM EDT (09:56 UTC)
- Expired
- Aug 3, 2001, 9:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Bourbon County, KY, Harrison County, KY, Nicholas County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 030957 FFWLMK KYC017-097-181-031300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 556 AM EDT FRI AUG 3 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... BOURBON COUNTY IN EAST CENTRAL KENTUCKY HARRISON COUNTY IN EAST CENTRAL KENTUCKY NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 900 AM EDT * AT 551 AM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER BOURBON...HARRISON AND NICHOLAS COUNTIES...OR ABOUT 20 TO 30 MILES NORTH OF LEXINGTON. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY AND RADAR HAS ESTIMATED BETWEEN TWO AND THREE INCHES OF RAIN HAD FALLEN ACROSS THE AREA SINCE 4 AM. ANOTHER ONE TO TWO INCHES IS POSSIBLE DURING THE NEXT TWO HOURS. LOCAL DISPATCH IN BOURBON AND HARRISON COUNTY HAVE ALREADY REPORTED SOME WATER COVERED ROADWAYS. * OTHER LOCATIONS IN THE WARNING INCLUDE SUNRISE...RUDDELS MILLS... PARIS...ODDVILLE...MOOREFIELD...MILLERSBURG...LEESBURG...KELAT... HOOKTOWN...CYNTHIANA...CONNERSVILLE...COLVILLE...CENTERVILLE... CARLISLE AND BERRY EXCESSIVE RAINFALL FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADWAYS...UNDERPASSESS AND LOW LYING AREAS. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. COX
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:57 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 3, 3:57 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 357 AM EDT FRI AUG 03 2001 MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE HOW TO HANDLE THE DURATION OF THE POPS. LATEST LOOK AT KLVX WSR-88D SHOWING CONVECTION INCREASING ACROSS EAST CENTRAL KY. THIS ACTIVITY APPEARS TO BE DRIVEN ON OUTFLOW BOUNDARIES FROM THE PREVIOUS CONVECTION EARLIER THIS EVENING. RAINFALL RATES HAVE ALSO INCREASED TO OVER ONE INCH PER HOUR. MAIN CONCERN WILL BE IF THIS COMPLEX WILL CONTINUE TO BE A FORWARD PROPOGATER. KLVX VWP CURRENTLY SHOWS 15-20KT WESTERLY FLOW TAKING PLACE IN THE LOW LEVELS. WHILE ABOVE 10K FLOW TURNS MORE NORTHERLY. ETA SHOWS THE LOW LEVEL FLOW BECOMING MORE PARALLEL TO THE UPPER LEVELS DURING THE REMAINDER OF THE NIGHT. THIS DOES RAISE A FLAG ...BUT AFTER LOOKING AT THE LATEST RADAR IMAGE IT LOOKS LIKE THERE IS LITTLE IF ANY DEVELOPMENT TAKING PLACE BEHIND THIS AREA OF HEAVY RAIN. FOR NOW WE WILL JUST MENTION SOME HEAVY RAIN IN THE ZONES THIS MORNING. FURTHER WEST...IN CENTRAL KENTUCKY MOST OF THE ACTIVITY APPEARS TO BE CALM AT THE MOMENT...BUT THERE IS SOME PRESSURE FALLS TAKING PLACE JUST SOUTH OF THE RIVER WITH MSAS DATA SHOWING GOOD MOISTURE CONVERGENCE. SO WE COULD HAVE SOME MORE DEVELOPMENT FURTHER WEST AS THE MORNING GOES ON. THE MODELS SHOW THIS COMPLEX MOVING INTO SOUTH CENTRAL KENTUCKY BY LATE MORNING WHICH SHOULD GIVE AREAS IN THE NORTH A BRIEF RESPITE. THIS AFTERNOON THE MODELS ARE IN AGREEMENT IN BRINGING THE FRONT NEAR THE OHIO RIVER BY EVENING. AHEAD OF THIS FRONT...WE MAY HAVE SOME WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAINLY ACROSS NORTH CENTRAL KY. HOWEVER...IT MAY NOT TAKE PLACE UNTIL THIS EVENING WHEN WE START CLEARING THE DEBRIS CLOUDS FROM THE MORNING. ACROSS SOUTH CENTRAL KENTCKY WE HUNG ON TO THE POPS...BUT THEY COULD GET A BREAK LATE IN THE DAY. TEMPERATURE WISE WE DECIDED TO KEEP TEMPERATURES CLOSE TO MOS ESPECIALLY IF WE CLEAR OUT SOME LATE IN THE DAY. TONIGHT WE HUNG ON TO POPS IN THE SOUTH SINCE THE FRONT APPEARS TO HANG UP DOWN THERE. ELSEWHERE...WE SHOULD SEE SOME WIDELY SCATTERED EVENING SHOWERS...BUT DRIER AIR WILL BEGIN ADVECTING IN FROM THE NORTH. FOR THE REMAINDER OF THE FORECAST WE TOOK OUT THE CHANCE OF THUNDERSTORMS SINCE THE UPPER LEVEL RIDGE SHIFTS NORTHEAST AND KEEPS MOST OF THE ACTIVITY WELL TO OUR NORTH. THE MAIN QUESTION WILL BE THE WHERABOUTS OF TS BARRY EARLY NEXT WEEK. .SDF...NONE COX
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.